zbMATH — the first resource for mathematics

Degenerations of complex dynamical systems. II: Analytic and algebraic stability. (English) Zbl 1343.37089
Summary: We study pairs \((f, \Gamma )\) consisting of a non-Archimedean rational function \(f\) and a finite set of vertices \(\Gamma\) in the Berkovich projective line, under a certain stability hypothesis. We prove that stability can always be attained by enlarging the vertex set \(\Gamma\). As a byproduct, we deduce that meromorphic maps preserving the fibers of a rationally-fibered complex surface are algebraically stable after a proper modification. The first article in this series [the authors, Forum Math. Sigma 2, Article ID e6, 36 p. (2014; Zbl 1308.37023)] examined the limit of the equilibrium measures for a degenerating 1-parameter family of rational functions on the Riemann sphere. Here we construct a convergent countable-state Markov chain that computes the limit measure. A classification of the periodic Fatou components for non-Archimedean rational functions, due to J. Rivera-Letelier [in: Geometric methods in dynamics (II). Volume in honor of Jacob Palis. In part papers presented at the international conference on dynamical systems. Paris: Société Mathématique de France. 147–230 (2003; Zbl 1140.37336)], plays a key role in the proofs of our main theorems. The appendix contains a proof of this classification for all tame rational functions.

37P05 Arithmetic and non-Archimedean dynamical systems involving polynomial and rational maps
37P50 Dynamical systems on Berkovich spaces
37P20 Dynamical systems over non-Archimedean local ground fields
Full Text: DOI arXiv
[1] Baker, M; Payne, S; Rabinoff, J, On the structure of nonarchimedean analytic curves. in tropical and non-Aarchimedean geometry, of contemp. math, Am. Math. Soc., 605, 93-125, (2014)
[2] Baker, M., Rumely, R.: Potential theory and dynamics on the Berkovich projective line. In: Mathematical Surveys and Monographs, vol. 159. American Mathematical Society, Providence (2010) · Zbl 1196.14002
[3] Benedetto, RL, \(p\)-adic dynamics and sullivan’s no wandering domains theorem, Composit. Math., 122, 281-298, (2000) · Zbl 0996.37055
[4] Benedetto, RL, Wandering domains and nontrivial reduction in non-Archimedean dynamics, Illinois J. Math., 49, 167-193, (2005) · Zbl 1137.11354
[5] Benedetto, R.L., Hsia, L.-C.: Weak Néron models for Lattès maps. Privately communicated preprint (2013)
[6] Berkovich, V.G.: Spectral theory and analytic geometry over non-archimedean fields. In: Mathematical Surveys and Monographs, vol. 33. American Mathematical Society, Providence (1990) · Zbl 0715.14013
[7] Bosch, S; Lütkebohmert, W, Stable reduction and uniformization of abelian varieties, I, Math. Ann., 270, 349-379, (1985) · Zbl 0554.14012
[8] Briend, J-Y; Hsia, L-C, Weak Néron models for cubic polynomial maps over a non-Archimedean field, Acta Arith., 153, 415-428, (2012) · Zbl 1302.37058
[9] DeMarco, L, Iteration at the boundary of the space of rational maps, Duke Math. J., 130, 169-197, (2005) · Zbl 1183.37086
[10] DeMarco, L; Faber, X, Degenerations of complex dynamical systems, Forum Math. Sigma, 2, 36, (2014) · Zbl 1308.37023
[11] Diller, J; Favre, C, Dynamics of bimeromorphic maps of surfaces, Am. J. Math., 123, 1135-1169, (2001) · Zbl 1112.37308
[12] Diller, J., Lin, J.-L.: Rational surface maps with invariant meromorphic two-forms. Math. Ann (2015, to appear) · Zbl 1393.37060
[13] Faber, X, Topology and geometry of the berkovich ramification locus for rational functions, I., Manuscr. Math., 142, 439-474, (2013) · Zbl 1288.14014
[14] Favre, C, LES applications monomiales en deux dimensions, Michigan Math. J., 51, 467-475, (2003) · Zbl 1053.37021
[15] Favre, C; Jonsson, M, Dynamical compactifications of \(\textbf{C}^2\), Ann. Math. (2), 173, 211-248, (2011) · Zbl 1244.32012
[16] Favre, C; Rivera-Letelier, J, Théorie ergodique des fractions rationnelles sur un corps ultramétrique, Proc. Lond. Math. Soc. (3), 100, 116-154, (2010) · Zbl 1254.37064
[17] Hsia, L-C, A weak Néron model with applications to \(p\)-adic dynamical systems, Composit. Math., 100, 277-304, (1996) · Zbl 0851.14001
[18] Kemeny, J.G., Snell, J.L., Knapp, A.W.: Denumerable Markov chains, 2nd edn. Springer, New York. With a chapter on Markov random fields, by David Griffeath. Graduate Texts in Mathematics, 40 (1976) · Zbl 0996.37055
[19] Kiwi, J, Puiseux series dynamics of quadratic rational maps, Israel J. Math., 201, 631-700, (2014) · Zbl 1350.37082
[20] Kiwi, J, Rescaling limits of complex rational maps, Duke Math. J., 164, 1437-1470, (2015) · Zbl 1347.37089
[21] Rivera-Letelier, J.: Dynamique des fonctions rationnelles sur des corps locaux. Geometric methods in dynamics. II. Astérisque 287(xv), 147-230 (2003) · Zbl 1140.37336
[22] Trucco, E, Wandering Fatou components and algebraic Julia sets, Bull. Soc. Math. France, 142, 411-464, (2014) · Zbl 1392.37117
[23] Wallace, AD, A fixed-point theorem for trees, Bull. Am. Math. Soc., 47, 757-760, (1941) · Zbl 0063.08139
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.